Alert archive / California / Marine Weather Statements in 2006

Marine Weather Statement 21, NWS San Diego, CA

July 16, 2006

NWS San Diego, CA issued this marine weather statement at Jul 16, 2006, 5:15 AM PDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 16, 2006, 5:15 AM PDT (12:15 UTC)
Expired
Jul 16, 2006, 8:00 AM PDT
In force
3 hr
Issued by
NWS San Diego, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
FZUS76 KSGX 161219
MWSSGX

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
518 AM PDT SUN JUL 16 2006

PZZ750-775-161500-
/X.NEW.KSGX.MA.S.0021.060716T1215Z-060716T1500Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
518 AM PDT SUN JUL 16 2006

A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS WILL BE MOVING OVER 
THE COASTAL WATERS THROUGH 8 AM THIS MORNING. THE THUNDERSTORMS WILL 
HAVE DANGEROUS LIGHTNING. LOCALLY HEAVY SHOWERS AND STRONG GUSTY 
WINDS TO 30 MPH ARE POSSIBLE AS WELL.

AN UNSTABLE FLOW OF SUBTROPICAL MOISTURE WILL CONTINUE TO MOVE OVER 
THE COASTAL WATERS THROUGH MONDAY WITH THE POSSIBILITY FOR MORE 
PERIODS OF THUNDERSTORMS.

BOATERS SHOULD SEEK SAFE HARBOR IF THREATENING WEATHER APPROACHES OR 
STAY IN PORT UNTIL THE STORMS PASS.

$$

JAD

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this marine weather statement went out at Jul 16, 3:40 AM PDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 16, 3:40 AM PDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 AM PDT SUN JUL 16 2006

.SYNOPSIS...STATIONARY HIGH PRESSURE OVER THE GREAT BASIN WILL BRING
A WARM...TROPICAL AIRMASS INTO SOUTHERN CALIFORNIA THIS WEEK.
MOISTURE IN THE EASTERLY FLOW ALOFT WILL BRING A GOOD CHANCE OF
SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS...AND SOME OF
THE STORMS COULD DRIFT WEST OF THE MOUNTAINS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.

THE OUTFLOW BOUNDARY FROM LAST NIGHTS CONVECTION OVER THE LOWER
COLORADO RIVER VALLEY RACED WESTWARD AND KICKED OFF A FEW
THUNDERSTORMS IN THE EASTERN SAN DIEGO COUNTY EARLY THIS MORNING. A
WIND GUST TO 46 MPH WAS RECORDED AT THE FISH CREEK RAWS STATION NEAR
THE SAN DIEGO-IMPERIAL COUNTY LINE...AND BLOWING DUST AND SAND
REDUCED VIS BELOW 4 MILES IN THE EASTERN DESERTS AND LOWER COACHELLA
VALLEY. DEWPOINTS SURGED 5 TO 10 DEGREES WITH THIS FEATURE AS IT
TRACKED ACROSS THE SAN DIEGO MTNS. THE MCS WAS FADING AS IT MOVED
ACROSS NORTHERN BAJA THIS MORNING...BUT CONVECTIVE BOUNDARIES
COUPLED WITH THE INCREASE IN MOISTURE WILL BE THE FOCUS FOR POSSIBLE
CONVECTION OVER MUCH OF THE CWA THROUGHOUT THE DAY...ESPECIALLY THIS
AFTERNOON WITH DAYTIME HEATING DESTABILIZING THE ATMOSPHERE.

THE EASTERLY WAVE...

WATER VAPOR LOOP SHOWS AN IMPRESSIVE EASTERLY WAVE SOUTH OF EL PASO.
WEVE BEEN WATCHING THIS FEATURE CLOSELY...AND THE MODEL FORECASTS
HAVE BEEN CONSISTENT WITH ITS TRACK. IT MOVES WESTWARD ACROSS THE
AZ/MX BORDER THIS AFTERNOON AND SPC PUTS SOUTHERN AZ AND THE EXTREME
SE CA DESERTS IN A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND
TONIGHT. ANY THUNDERSTORM ACTIVITY THIS AFTERNOON WILL MOVE
WEST IN THE FAST H5-H7 30 KT FLOW ALOFT...SUBSEQUENTLY REACHING THE
SOCAL DESERTS SUNDAY NIGHT...SO MORE NOCTURNAL CONVECTION IS
DISTINCTLY POSSIBLE.

ON MONDAY THE INVERTED TROUGH MOVES ACROSS THE NORTHERN BAJA/SOUTH
CAL BORDER. HIGH MOISTURE CONTENT COUPLED WITH UPPER LEVEL DYNAMICS
AND SLIGHT 500 MB COOLING WILL DESTABILIZE THE ATMOSPHERE FOR
THUNDERSTORM POTENTIAL ACROSS SOCAL. QUESTIONS REMAIN WHETHER DEBRIS
CLOUDS WILL INHIBIT HEATING...BUT THE ATMOSPHERIC PROFILE REMAINS
FAVORABLE FOR CONVECTION WITH ISOLATED SEVERE POTENTIAL. THE MAIN
THREAT WILL BE FROM STRONG DOWNDRAFT WINDS...WHICH WILL ADVERSELY
AFFECT FIREFIGHTING EFFORTS.

OVERALL...THE UPPER AIR PATTERN CHANGES LITTLE FROM TUE-SAT OF NEXT
WEEK WITH AN UPPER HIGH OVER UTAH AND MOIST SE FLOW FEEDING INTO THE
DESERT SOUTHWEST. THERE WILL BE SCATTERED CONVECTION NEARLY EVERY
DAY...WITH AN ELEVATED FLASH FLOOD POTENTIAL IN THE BURN AREAS
(SAWTOOTH...MILLARD...EDGEMONT...HEART AND PINE) WHERE AS LITTLE AS
A QUARTER INCH PER HOUR OVER THE DENUDED LANDSCAPE COULD LEAD TO
FLASH FLOODING AND DEBRIS FLOWS.

TEMPS...

ELEVEN HIGH TEMP RECORDS WERE SET OR BROKEN SATURDAY. AN INCREASE IN
MOISTURE ALONG WITH ADDED MID LEVEL CLOUDS WILL PREVENT IT FROM
BEING AS HOT IN THE ENSUING DAYS. ONLY MINOR CHANGES IN DAY TO DAY
TEMPS ARE EXPECTED THIS WEEK. HUMIDITIES WILL BE HIGHER...AND WILL
REMAIN NOTICEABLY HIGH THROUGH THE WEEK UNDER A RELENTLESS MOIST
SOUTHEASTERLY FLOW.

COASTAL CLOUDS...

THE MARINE LAYER NEARLY A NON-FACTOR THIS MORNING. THE NAM FORECAST
OF A STRONG COASTAL EDDY NEVER MATERIALIZED...AND THE GFS DID A MUCH
BETTER JOB WITH THE CLOUD FORECAST. SUBTROPICAL EASTERLY FLOW ALOFT
WILL ACT AS A DISRUPTER TO MARINE LAYER DEVELOPMENT AND ANY CLOUDS
THAT FORM WILL BE LIMITED TO NEAR THE COAST.

&&

.AVIATION...
BASED ON IR LOOP EARLY THIS MORNING...THE MARINE STRATUS IS HAVING A
DIFFICULT TIME OF IT AGAIN GETTING ORGANIZED. A WEAK EDDY IS IMPLIED
FROM OCCASIONAL SURFACE OBSERVATIONS...BUT AS OF 08Z THE ENTIRE
SOCAL BIGHT APPEARED CLOUD FREE. TEMP/DEW POINT SPREADS ARE RATHER
SMALL...SO WOULD EXPECT SOME AREAS OF LOW CLOUD...BELOW 1.2K FT...
AND FOG DEVELOPMENT BY MORNING NEAR THE COAST. HOWEVER...REMNANTS
...AND EFFECTS FROM EARLIER CONVECTION FAR TO THE EAST WILL PROVIDE
SOME INTERFERENCE. ANY IFR/MVFR CIGS/VIS THAT DEVELOP...SHOULD
DIMINISH BY 16Z. OTHERWISE PATCHES OF MID AND HIGHER LEVEL CLOUDS
WILL BE MOVING OVER THE AREA...AS EASTERLY FLOW INCREASES. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE IN THE MOUNTAINS...WITH A FEW CELLS
AND ASSOCIATED TURBULENCE DRIFTING INTO THE VALLEYS. DUE TO THE DRY
LOWER LAYERS...SOME MICROBURST ACTIVITY WILL BE POSSIBLE FAR INLAND
VALLEY AREAS AND FOOTHILLS. OTHERWISE VFR...WITH GENERALLY LIGHT
WINDS BELOW 8K FT...BECOMING EAST 15 TO 20 KT ABOVE IN THE
AFTERNOON.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

HIGH RIP CURRENT RISK AT THE BEACHES THROUGH MONDAY...SEE LAXSRFSGX.

&&

PUBLIC...MOEDE
AVIATION...DANDREA
Hazardous weather outlook, Jul 16, 4:00 AM PDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 AM PDT SUN JUL 16 2006

CAZ042-043-048-050-055>058-060>062-162300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-SAN
BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO
COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS-SAN BERNARDINO
COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY
MOUNTAINS-APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-SAN DIEGO
COUNTY DESERTS-
400 AM PDT SUN JUL 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS...MAINLY OVER THE INLAND VALLEYS...MOUNTAINS
AND DESERTS.

HIGH RIP CURRENT RISK AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOIST SOUTHEAST FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS. A FEW STORMS COULD DRIFT
WEST OF THE MOUNTAINS EARLY NEXT WEEK.

HIGH RIP CURRENT RISK AT THE BEACHES MONDAY.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

MOEDE

Nearby

Marine Weather Statements in California, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.